Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Applications of a new $ K$-theoretic theorem to soluble group rings


Authors: P. H. Kropholler, P. A. Linnell and J. A. Moody
Journal: Proc. Amer. Math. Soc. 104 (1988), 675-684
MSC: Primary 16A27; Secondary 16A08, 16A34
DOI: https://doi.org/10.1090/S0002-9939-1988-0964842-0
MathSciNet review: 964842
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a ring and let $ G$ be a soluble group. In this situation we shall give necessary and sufficient conditions for $ RG$ to have a right Artinian right quotient ring. In the course of this work, we shall also consider the Goldie rank problem for soluble groups and record an affirmative answer to the zero divisor conjecture for soluble groups.


References [Enhancements On Off] (What's this?)

  • [1] A. W. Chatters and C. R. Hajarnavis, Rings with chain conditions, Research Notes in Math., no. 44, Pitman, Boston, Mass., 1980. MR 590045 (82k:16020)
  • [2] K. A. Brown, On zero divisors in group rings, Bull. London Math. Soc. 8 (1976), 251-256. MR 0414616 (54:2716)
  • [3] -, Artinian quotient rings of group rings, J. Algebra 49 (1977), 63-80. MR 0460372 (57:366)
  • [4] C. Chou, Elementary amenable groups, Illinois J. Math. 24 (1980), 396-407. MR 573475 (81h:43004)
  • [5] E. C. Dade, Group-graded rings and modules, Math. Z. 174 (1980), 241-262. MR 593823 (82c:16028)
  • [6] D. R. Farkas and R. L. Snider, $ {K_0}$ and Noetherian group rings, J. Algebra 42 (1976), 192-198. MR 0422327 (54:10318)
  • [7] J. A. Moody, Ph.D. Thesis, Columbia University, 1986.
  • [8] -, Induction theorems for infinite groups, Bull. Amer. Math. Soc. 17 (1987), 113-116. MR 888884 (88g:18013)
  • [9] -, A Brauer induction theorem for $ {G_0}$ of certain infinite groups, J. Algebra (to appear).
  • [10] D. S. Passman, Infinite group rings, Dekker, New York, 1971. MR 0314951 (47:3500)
  • [11] -, Group rings, crossed products and Galois theory, CBMS Regional Conf. Ser. in Math., no. 64, Amer. Math. Soc., Providence, R. I., 1986. MR 840467 (87e:16033)
  • [12] S. Rosset, The Goldie rank of virtually polycyclic groups, The Brauer Group, Lecture Notes in Math., vol. 844, Springer-Verlag, Berlin, 1981, pp. 35-45. MR 611864 (82f:16010)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A27, 16A08, 16A34

Retrieve articles in all journals with MSC: 16A27, 16A08, 16A34


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0964842-0
Keywords: Group ring, zero divisor conjecture, Goldie rank, quotient ring, Grothendieck group
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society